Alert archive / Nevada / Lake Wind Advisories in 2021
Lake Wind Advisory 40, NWS Reno, NV
NWS Reno, NV issued this lake wind advisory at Jun 8, 2021, 2:35 AM PDT for 7 counties in Nevada; 5 counties in California. It took effect at Jun 8, 2021, 11:00 AM PDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jun 8, 2021, 2:35 AM PDT (09:35 UTC)
- In effect from
- Jun 8, 2021, 11:00 AM PDT
- Expired
- Jun 8, 2021, 9:00 PM PDT
- In force
- 10 hr
- Issued by
- NWS Reno, NV
Counties Alpine County, CA, El Dorado County, CA, Mono County, CA, Nevada County, CA, Placer County, CA, Churchill County, NV, Douglas County, NV, Lyon County, NV, Mineral County, NV, Pershing County, NV, Storey County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 63 km from the middle of the area, began a volume at 09:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 9.6 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3706 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
160 WWUS75 KREV 080935 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 235 AM PDT Tue Jun 8 2021 NVZ004-090400- /O.NEW.KREV.LW.Y.0040.210608T2100Z-210609T0400Z/ Western Nevada Basin and Range including Pyramid Lake- Including the cities of Fernley, Fallon, Lovelock, Silver Springs, Nixon, and Imlay 235 AM PDT Tue Jun 8 2021 ...LAKE WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING FOR PYRAMID LAKE... * WHAT...West winds 15 to 25 mph with gusts up to 40 mph. Waves 1 to 3 feet on Pyramid Lake. * WHERE...Pyramid Lake. * WHEN...From 2 PM this afternoon to 9 PM PDT this evening. * IMPACTS...Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ CAZ073-090400- /O.NEW.KREV.LW.Y.0040.210608T1800Z-210609T0400Z/ Mono County- Including the cities of Bridgeport, Coleville, Lee Vining, and Mammoth Lakes 235 AM PDT Tue Jun 8 2021 ...LAKE WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 9 PM PDT THIS EVENING... * WHAT...Southwest winds 15 to 20 mph with gusts up to 35 mph. * WHERE...Topaz, Bridgeport, Mono, and Crowley. * WHEN...From 11 AM this morning to 9 PM PDT this evening. * IMPACTS...Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ CAZ072-NVZ002-090400- /O.NEW.KREV.LW.Y.0040.210608T1800Z-210609T0400Z/ Greater Lake Tahoe Area- Including the cities of South Lake Tahoe, Tahoe City, Truckee, Markleeville, Stateline, Glenbrook, and Incline Village 235 AM PDT Tue Jun 8 2021 ...LAKE WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 9 PM PDT THIS EVENING... * WHAT...Southwest winds 15 to 20 mph with gusts up to 35 mph expected. Waves 1 to 3 feet on Lake Tahoe. * WHERE...Greater Lake Tahoe Area and Tahoe, Donner, Fallen Leaf, Prosser and Boca. * WHEN...From 11 AM this morning to 9 PM PDT this evening. * IMPACTS...Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ NVZ001-090400- /O.NEW.KREV.LW.Y.0040.210608T2100Z-210609T0400Z/ Mineral and Southern Lyon Counties- Including the cities of Hawthorne, Yerington, Smith Valley, Mina, and Schurz 235 AM PDT Tue Jun 8 2021 ...LAKE WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... * WHAT...Southwest winds 15 to 20 mph with gusts up to 35 mph. * WHERE...Walker. * WHEN...From 2 PM this afternoon to 9 PM PDT this evening. * IMPACTS...Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ NVZ003-090400- /O.NEW.KREV.LW.Y.0040.210608T1800Z-210609T0400Z/ Greater Reno-Carson City-Minden Area- Including the cities of Sparks, Verdi, Gardnerville, and Virginia City 235 AM PDT Tue Jun 8 2021 ...LAKE WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 9 PM PDT THIS EVENING... * WHAT...Southwest winds around 20 mph with gusts up to 35 mph. * WHERE...Washoe. * WHEN...From 11 AM this morning to 9 PM PDT this evening. * IMPACTS...Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ For more information from the National Weather Service visit http://weather.gov/rev
2 follow-up statements
813 WWUS75 KREV 082152 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 252 PM PDT Tue Jun 8 2021 NVZ004-090400- /O.CON.KREV.LW.Y.0040.000000T0000Z-210609T0400Z/ Western Nevada Basin and Range including Pyramid Lake- Including the cities of Fernley, Fallon, Lovelock, Silver Springs, Nixon, and Imlay 252 PM PDT Tue Jun 8 2021 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR PYRAMID LAKE... * CHANGES...None. * WHAT...West winds 15 to 25 mph with gusts up to 40 mph. Waves 1 to 3 feet on Pyramid Lake. * WHERE...Pyramid Lake. * WHEN...From 2 PM this afternoon to 9 PM PDT this evening. * IMPACTS...Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ CAZ073-090400- /O.CON.KREV.LW.Y.0040.000000T0000Z-210609T0400Z/ Mono County- Including the cities of Bridgeport, Coleville, Lee Vining, and Mammoth Lakes 252 PM PDT Tue Jun 8 2021 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * CHANGES...None. * WHAT...Southwest winds 15 to 20 mph with gusts up to 35 mph. * WHERE...Topaz, Bridgeport, Mono, and Crowley. * WHEN...From 11 AM this morning to 9 PM PDT this evening. * IMPACTS...Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ CAZ072-NVZ002-090400- /O.CON.KREV.LW.Y.0040.000000T0000Z-210609T0400Z/ Greater Lake Tahoe Area- Including the cities of South Lake Tahoe, Tahoe City, Truckee, Markleeville, Stateline, Glenbrook, and Incline Village 252 PM PDT Tue Jun 8 2021 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * CHANGES...None. * WHAT...Southwest winds 15 to 20 mph with gusts up to 35 mph expected. Waves 1 to 3 feet on Lake Tahoe. * WHERE...Greater Lake Tahoe Area and Tahoe, Donner, Fallen Leaf, Prosser and Boca. * WHEN...From 11 AM this morning to 9 PM PDT this evening. * IMPACTS...Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ NVZ001-090400- /O.CON.KREV.LW.Y.0040.000000T0000Z-210609T0400Z/ Mineral and Southern Lyon Counties- Including the cities of Hawthorne, Yerington, Smith Valley, Mina, and Schurz 252 PM PDT Tue Jun 8 2021 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * CHANGES...None. * WHAT...Southwest winds 15 to 20 mph with gusts up to 35 mph. * WHERE...Walker. * WHEN...From 2 PM this afternoon to 9 PM PDT this evening. * IMPACTS...Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ NVZ003-090400- /O.CON.KREV.LW.Y.0040.000000T0000Z-210609T0400Z/ Greater Reno-Carson City-Minden Area- Including the cities of Sparks, Verdi, Gardnerville, and Virginia City 252 PM PDT Tue Jun 8 2021 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * CHANGES...None. * WHAT...Southwest winds around 20 mph with gusts up to 35 mph. * WHERE...Washoe. * WHEN...From 11 AM this morning to 9 PM PDT this evening. * IMPACTS...Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ For more information from the National Weather Service visit http://weather.gov/rev
052 WWUS75 KREV 090406 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 906 PM PDT Tue Jun 8 2021 CAZ073-100400- /O.EXP.KREV.LW.Y.0040.000000T0000Z-210609T0400Z/ /O.NEW.KREV.LW.Y.0041.210609T2100Z-210610T0400Z/ Mono County- Including the cities of Bridgeport, Coleville, Lee Vining, and Mammoth Lakes 906 PM PDT Tue Jun 8 2021 ...LAKE WIND ADVISORY IN EFFECT FROM 2 PM TO 9 PM PDT WEDNESDAY... * CHANGES...Lake Wind Advisory Issued for Wednesday. * WHAT...Southwest winds 20 to 25 mph with gusts up to 40 mph. * WHERE...Topaz, Bridgeport, Mono, and Crowley. * WHEN...From 2 PM to 9 PM PDT Wednesday. * IMPACTS...Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ CAZ072-NVZ002-100400- /O.EXP.KREV.LW.Y.0040.000000T0000Z-210609T0400Z/ /O.NEW.KREV.LW.Y.0041.210609T2100Z-210610T0400Z/ Greater Lake Tahoe Area- Including the cities of South Lake Tahoe, Tahoe City, Truckee, Markleeville, Stateline, Glenbrook, and Incline Village 906 PM PDT Tue Jun 8 2021 ...LAKE WIND ADVISORY IN EFFECT FROM 2 PM TO 9 PM PDT WEDNESDAY... * CHANGES...Lake Wind Advisory Issued for Wednesday. * WHAT...Southwest winds 15 to 20 mph with gusts up to 35 mph expected. Waves 1 to 3 feet. * WHERE...Greater Lake Tahoe Area and Tahoe, Donner, Fallen Leaf, Prosser and Boca. * WHEN...From 2 PM to 9 PM PDT Wednesday. * IMPACTS...Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ NVZ001-100400- /O.EXP.KREV.LW.Y.0040.000000T0000Z-210609T0400Z/ /O.NEW.KREV.LW.Y.0041.210609T2100Z-210610T0400Z/ Mineral and Southern Lyon Counties- Including the cities of Hawthorne, Yerington, Smith Valley, Mina, and Schurz 906 PM PDT Tue Jun 8 2021 ...LAKE WIND ADVISORY IN EFFECT FROM 2 PM TO 9 PM PDT WEDNESDAY... * CHANGES...Lake Wind Advisory Issued for Wednesday. * WHAT...West winds around 20 mph with gusts up to 45 mph expected. * WHERE...Walker. * WHEN...From 2 PM to 9 PM PDT Wednesday. * IMPACTS...Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ NVZ003-100400- /O.EXP.KREV.LW.Y.0040.000000T0000Z-210609T0400Z/ /O.NEW.KREV.LW.Y.0041.210609T2100Z-210610T0400Z/ Greater Reno-Carson City-Minden Area- Including the cities of Sparks, Verdi, Gardnerville, and Virginia City 906 PM PDT Tue Jun 8 2021 ...LAKE WIND ADVISORY IN EFFECT FROM 2 PM TO 9 PM PDT WEDNESDAY... ...LAKE WIND ADVISORY HAS EXPIRED... * CHANGES...Lake Wind Advisory Issued for Wednesday. * WHAT...Southwest winds 20 to 25 mph with gusts up to 35 mph expected. * WHERE...Washoe. * WHEN...From 2 PM to 9 PM PDT Wednesday. * IMPACTS...Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ NVZ004-090515- /O.EXP.KREV.LW.Y.0040.000000T0000Z-210609T0400Z/ Western Nevada Basin and Range including Pyramid Lake- Including the cities of Fernley, Fallon, Lovelock, Silver Springs, Nixon, and Imlay 906 PM PDT Tue Jun 8 2021 ...LAKE WIND ADVISORY HAS EXPIRED... $$ For more information from the National Weather Service visit http://weather.gov/rev
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this lake wind advisory went out at Jun 8, 2:34 AM PDT, 1 minute earlier.
Area forecast discussion, Jun 8, 2:34 AM PDT, 1 minute before
Area Forecast Discussion
National Weather Service Reno NV
234 AM PDT Tue Jun 8 2021
.SYNOPSIS...
Low pressure dropping south along the West Coast will continue to
bring windy conditions through mid week. By Wednesday an anticipated
cooling trend will drop daytime highs 10-15 degrees below average.
Most areas should be see a continuation of dry weather, except a
few showers are still possible by late Wednesday across northeast
California and northwest Nevada. More typical late day winds and
a gradual warmup will return late week into the weekend.
&&
.SHORT TERM...
The main change was to raise lake wind advisories today for areas
near and south of I-80, including Pyramid Lake. We also bumped up
winds further for areas south of Hwy 50 on Wednesday as well as
across upper elevations through Wednesday evening.
Our trough continues to drop south near the West Coast and this
trend will continue today. Winds aloft were on the increase as a
jet was developing across northern CA into northwest NV with ridge
winds up significantly from 24 hours prior. Gusts have been as
high as 80 mph on Slide Mtn and current ridge winds remain stout
with gusts near 60 mph. These ridge level winds are going to
remain quite strong through Wednesday evening as the upper jet
works eastward across the Sierra and western NV. So a couple more
windy days are in store, resulting in hazardous lake waters,
strong winds in the Sierra backcountry, turbulence for aviators,
enhanced fire danger for areas that remain dry and some blowing
dust downstream of dry sink beds.
The trough will eject inland on Wednesday in response to another
low pressure system dropping out of the Gulf of Alaska. A
strengthening upper level jet (130+ kts) will extend across the
Sierra and western NV Wednesday afternoon when pressure gradients
are tightening and mixing is maximized, especially from the
eastern Sierra into Mineral County. Winds will be breezy to windy
over all the Sierra and western NV, but a period of enhanced
southwest to west winds 30-40 mph with gusts to 55 mph are
looking more likely across Mono-Mineral Counties (roughly Noon to
9 PM Wednesday).
Precipitation-wise, a few showers are possible across northeast CA
and northwest NV with the airmass too dry farther south.
Instability is limited so thunderstorm chances will only be around
10% for these areas. Temperatures will be noticeably cooler with
highs some 10-15 degrees below normal by Wed-Thu. Clearing skies
and decreasing winds will result in a very cold morning Thursday
with temperatures falling in the low-mid 20s for Sierra valleys
with 30s to low 40s in western NV valleys. The typically colder
lower valleys will likely see a freeze as lows fall to 23-32
degrees. Be prepared to protect sensitive plants Wednesday night/
Thursday morning.
Hohmann
.LONG TERM...Friday into next week...
Trough over the eastern Pacific appears it will re-strengthen
during the weekend along 140W which favors a ridge developing
over the Rockies. This will keep the Sierra and western NV under a
warming south-southwest flow.
Expect afternoon highs to return to the upper 80s-mid 90s across
western NV with upper 70s-80s in the Sierra. Winds should follow
a typical summer pattern with light zephyr breezes in the late
afternoons and evenings. Simulations do hint as some afternoon
convective development over Douglas, Alpine and Mono Counties
Saturday-Monday, with ensemble thunderstorm probabilities
hovering near 10%. Brong
&&
.AVIATION...
Periods of gusty winds continue today and Wednesday with a low
pressure trough along the west coast. Surface gusts will reach
25-40 kts mainly during the 18z-06z timeframe, with mountain wave
turbulence and low level wind shear. Winds should be strong enough
to kick up some small dust plumes downwind of dry lake beds.
Showers/Thunderstorm chances are limited to Wednesday as the
trough swings inland. For now only looking at at 10-20% chance of
showers/thunderstorms north of Susanville-Gerlach. Brong
&&
.FIRE WEATHER...
* Primary change was to bump winds up along the eastern Sierra
into Mineral County Wednesday afternoon. Otherwise, Red Flag
Warnings are in effect for breezy winds and low humidity into
Tuesday & Wednesday for portions of W Nevada and the Eastern
Sierra. Overall today's winds are somewhat lower end (3-6 hours
of RFW conditions) with Wednesday's potentially being stronger
with 6+ hours in the E Sierra up into Hwy 95 communities.
* For today the gradient relaxes slightly as trough digs off-
shore. This will limit areas that reach RFW criteria to more
east of Hwy 395 into the Nevada Basin and Range. Elsewhere,
including along the Sierra Front and up into NE California,
winds could hit critical levels but more intermittently and in
wind prone spots.
* Wednesday is somewhat of a tricky day, as the gradient increases
in response to that Pacific trough swinging through coupled with
faster flow aloft. At the same time afternoon humidity levels
increase, albeit slightly. A lot of the momentum shifts into
central Nevada Wednesday night, so based on current guidance the
best bet for prolonged RFW conditions is from the Eastern Sierra
into Mineral and far Southern Lyon Counties. These areas tend to
do well in S/SW flow events where valleys can channel winds.
Winds aloft will also be maximized during peak mixing and
strongest surface gradients such that there will likely be a
period of enhanced winds 25-40 mph with gusts to 55 mph before
momentum shifts east Wednesday evening. There's a small chance
for some showers in NE California and central Nevada, but the
risk for lightning strikes seems minimal given limited
instability.
Hohmann
&&
.REV Watches/Warnings/Advisories...
NV...Red Flag Warning from noon today to 11 PM PDT this evening
NVZ421-423-429.
Red Flag Warning from noon to 11 PM PDT Wednesday NVZ421-429.
Lake Wind Advisory from 2 PM this afternoon to 9 PM PDT this
evening NVZ001.
Lake Wind Advisory from 2 PM this afternoon to 9 PM PDT this
evening for Pyramid Lake in NVZ004.
Lake Wind Advisory from 11 AM this morning to 9 PM PDT this
evening NVZ002.
Lake Wind Advisory from 11 AM this morning to 9 PM PDT this
evening for Washoe Lake in NVZ003.
CA...Red Flag Warning from noon today to 11 PM PDT this evening
CAZ274.
Red Flag Warning from noon to 11 PM PDT Wednesday CAZ274.
Lake Wind Advisory from 11 AM this morning to 9 PM PDT this
evening CAZ073.
Lake Wind Advisory from 11 AM this morning to 9 PM PDT this
evening CAZ072.
&&
For more information from the National Weather Service visit...
http://weather.gov/renoNearby
Lake Wind Advisories in Nevada, 2021Lake Wind Advisories in California, 2021Every lake wind advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.